April  2019, 39(4): 2101-2131. doi: 10.3934/dcds.2019088

Global existence and decay to equilibrium for some crystal surface models

1. 

Departamento de Matemáticas, Estadística y Computación, Universidad de Cantabria. Avda. Los Castros s/n, Santander, Spain

2. 

Dipartimento di Matematica, Università degli Studi Tor Vergata, Via della Ricerca Scientifica 1, 00133 Rome, Italy

Received  May 2018 Revised  September 2018 Published  January 2019

In this paper we study the large time behavior of the solutions to the following nonlinear fourth-order equations
$ \ \ \ \ \ {\partial _t} u = \Delta e^{-\Delta u}, \\ {\partial _t} u = -u^2\Delta ^2(u^3). $
These two PDE were proposed as models of the evolution of crystal surfaces by J. Krug, H.T. Dobbs, and S. Majaniemi (Z. Phys. B, 97,281-291, 1995) and H. Al Hajj Shehadeh, R. V. Kohn, and J. Weare (Phys. D, 240, 1771-1784, 2011), respectively. In particular, we find explicitly computable conditions on the size of the initial data (measured in terms of the norm in a critical space) guaranteeing the global existence and exponential decay to equilibrium in the Wiener algebra and in Sobolev spaces.
Citation: Rafael Granero-Belinchón, Martina Magliocca. Global existence and decay to equilibrium for some crystal surface models. Discrete and Continuous Dynamical Systems, 2019, 39 (4) : 2101-2131. doi: 10.3934/dcds.2019088
References:
[1]

D. Ambrose, The radius of analyticity for solutions to a problem in epitaxial growth on the torus, arXiv preprint, arXiv: 1807.01740, 2018.

[2]

H. BaeR. Granero-Belinchón and O. Lazar, Global existence of weak solutions to dissipative transport equations with nonlocal velocity, Nonlinearity, 31 (2018), 1484-1515.  doi: 10.1088/1361-6544/aaa2e0.

[3]

G. Bruell and R. Granero-Belinchón, On the thin film Muskat and the thin film Stokes equations, arXiv preprint, 2018, arXiv: 1802.05509 [math.AP].

[4]

J. Burczak and R. Granero-Belinchón, On a generalized doubly parabolic keller–segel system in one spatial dimension, Mathematical Models and Methods in Applied Sciences, 26 (2016), 111-160.  doi: 10.1142/S0218202516500044.

[5]

P. ConstantinD. CórdobaF. GancedoL. Rodriguez-Piazza and R. M. Strain, On the muskat problem: Global in time results in 2d and 3d, American Journal of Mathematics, 138 (2016), 1455-1494.  doi: 10.1353/ajm.2016.0044.

[6]

D. Córdoba and F. Gancedo, Contour dynamics of incompressible 3-d fluids in a porous medium with different densities, Communications in Mathematical Physics, 273 (2007), 445-471.  doi: 10.1007/s00220-007-0246-y.

[7]

F. Gancedo, E. Garcia-Juarez, N. Patel and R. M. Strain, On the muskat problem with viscosity jump: Global in time results, arXiv preprint, 2017, arXiv: 1710.11604.

[8]

Y. GaoH. JiJ.-G. Liu and T. P. Witelski, A vicinal surface model for epitaxial growth with logarithmic free energy, AIMS, 23 (2018), 4433-4453.  doi: 10.3934/dcdsb.2018170.

[9]

Y. GaoJ.-G. Liu and J. Lu, Weak solution of a continuum model for vicinal surface in the attachment-detachment-limited regime, SIAM Journal on Mathematical Analysis, 49 (2017), 1705-1731.  doi: 10.1137/16M1094543.

[10]

Y. Gao, J.-G. Liu and X. Y. Lu, Gradient Flow Approach to an Exponential Thin Film Equation: Global Existence and Latent Singularity, ESAIM: COCV, Forthcoming article, 2018, arXiv: 1710.06995. doi: 10.1051/cocv/2018037.

[11]

Y. Giga and R. V. Kohn, Scale-invariant extinction time estimates for some singular diffusion equations, Discrete Contin. Dyn. Syst., 30 (2011), 509-535.  doi: 10.3934/dcds.2011.30.509.

[12]

J. Krug, H. T. Dobbs and S. Majaniemi, Adatom mobility for the solid-on-solid model, Zeitschrift für Physik B Condensed Matter, 97 (1995), 281–291. doi: 10.1007/BF01307478.

[13]

J.-G. Liu and X. Xu, Existence theorems for a multidimensional crystal surface model, SIAM Journal on Mathematical Analysis, 48 (2016), 3667-3687.  doi: 10.1137/16M1059400.

[14]

J. G. Liu and X. Xu, Analytical validation of a continuum model for the evolution of a crystal surface in multiple space dimensions, SIAM Journal on Mathematical Analysis, 49 (2017), 2220-2245.  doi: 10.1137/16M1098474.

[15]

Jian-Guo Liu and Robert M. Strain., Global stability for solutions to the exponential PDE describing epitaxial growth., arXiv preprint arXiv: 1805.02246, 2018.

[16]

J. L. Marzuola and J. Weare, Relaxation of a family of broken-bond crystal-surface models, Physical Review E, 88 (2013), 032403. doi: 10.1103/PhysRevE.88.032403.

[17]

N. Patel and R. M. Strain, Large time decay estimates for the muskat equation, Communications in Partial Differential Equations, 42 (2017), 977-999.  doi: 10.1080/03605302.2017.1321661.

[18]

H. A. H. ShehadehR. V. Kohn and J. Weare, The evolution of a crystal surface: Analysis of a one-dimensional step train connecting two facets in the adl regime, Physica D: Nonlinear Phenomena, 240 (2011), 1771-1784.  doi: 10.1016/j.physd.2011.07.016.

[19]

J. Simon, Compact sets in the space $L^{p}(O, T; B)$, Annali di Matematica Pura ed Applicata, 146 (1986), 65-96.  doi: 10.1007/BF01762360.

[20]

X. Xu, Existence theorems for a crystal surface model involving the p-laplacian operator, arXiv preprint, 2017, arXiv: 1711.07405.

show all references

References:
[1]

D. Ambrose, The radius of analyticity for solutions to a problem in epitaxial growth on the torus, arXiv preprint, arXiv: 1807.01740, 2018.

[2]

H. BaeR. Granero-Belinchón and O. Lazar, Global existence of weak solutions to dissipative transport equations with nonlocal velocity, Nonlinearity, 31 (2018), 1484-1515.  doi: 10.1088/1361-6544/aaa2e0.

[3]

G. Bruell and R. Granero-Belinchón, On the thin film Muskat and the thin film Stokes equations, arXiv preprint, 2018, arXiv: 1802.05509 [math.AP].

[4]

J. Burczak and R. Granero-Belinchón, On a generalized doubly parabolic keller–segel system in one spatial dimension, Mathematical Models and Methods in Applied Sciences, 26 (2016), 111-160.  doi: 10.1142/S0218202516500044.

[5]

P. ConstantinD. CórdobaF. GancedoL. Rodriguez-Piazza and R. M. Strain, On the muskat problem: Global in time results in 2d and 3d, American Journal of Mathematics, 138 (2016), 1455-1494.  doi: 10.1353/ajm.2016.0044.

[6]

D. Córdoba and F. Gancedo, Contour dynamics of incompressible 3-d fluids in a porous medium with different densities, Communications in Mathematical Physics, 273 (2007), 445-471.  doi: 10.1007/s00220-007-0246-y.

[7]

F. Gancedo, E. Garcia-Juarez, N. Patel and R. M. Strain, On the muskat problem with viscosity jump: Global in time results, arXiv preprint, 2017, arXiv: 1710.11604.

[8]

Y. GaoH. JiJ.-G. Liu and T. P. Witelski, A vicinal surface model for epitaxial growth with logarithmic free energy, AIMS, 23 (2018), 4433-4453.  doi: 10.3934/dcdsb.2018170.

[9]

Y. GaoJ.-G. Liu and J. Lu, Weak solution of a continuum model for vicinal surface in the attachment-detachment-limited regime, SIAM Journal on Mathematical Analysis, 49 (2017), 1705-1731.  doi: 10.1137/16M1094543.

[10]

Y. Gao, J.-G. Liu and X. Y. Lu, Gradient Flow Approach to an Exponential Thin Film Equation: Global Existence and Latent Singularity, ESAIM: COCV, Forthcoming article, 2018, arXiv: 1710.06995. doi: 10.1051/cocv/2018037.

[11]

Y. Giga and R. V. Kohn, Scale-invariant extinction time estimates for some singular diffusion equations, Discrete Contin. Dyn. Syst., 30 (2011), 509-535.  doi: 10.3934/dcds.2011.30.509.

[12]

J. Krug, H. T. Dobbs and S. Majaniemi, Adatom mobility for the solid-on-solid model, Zeitschrift für Physik B Condensed Matter, 97 (1995), 281–291. doi: 10.1007/BF01307478.

[13]

J.-G. Liu and X. Xu, Existence theorems for a multidimensional crystal surface model, SIAM Journal on Mathematical Analysis, 48 (2016), 3667-3687.  doi: 10.1137/16M1059400.

[14]

J. G. Liu and X. Xu, Analytical validation of a continuum model for the evolution of a crystal surface in multiple space dimensions, SIAM Journal on Mathematical Analysis, 49 (2017), 2220-2245.  doi: 10.1137/16M1098474.

[15]

Jian-Guo Liu and Robert M. Strain., Global stability for solutions to the exponential PDE describing epitaxial growth., arXiv preprint arXiv: 1805.02246, 2018.

[16]

J. L. Marzuola and J. Weare, Relaxation of a family of broken-bond crystal-surface models, Physical Review E, 88 (2013), 032403. doi: 10.1103/PhysRevE.88.032403.

[17]

N. Patel and R. M. Strain, Large time decay estimates for the muskat equation, Communications in Partial Differential Equations, 42 (2017), 977-999.  doi: 10.1080/03605302.2017.1321661.

[18]

H. A. H. ShehadehR. V. Kohn and J. Weare, The evolution of a crystal surface: Analysis of a one-dimensional step train connecting two facets in the adl regime, Physica D: Nonlinear Phenomena, 240 (2011), 1771-1784.  doi: 10.1016/j.physd.2011.07.016.

[19]

J. Simon, Compact sets in the space $L^{p}(O, T; B)$, Annali di Matematica Pura ed Applicata, 146 (1986), 65-96.  doi: 10.1007/BF01762360.

[20]

X. Xu, Existence theorems for a crystal surface model involving the p-laplacian operator, arXiv preprint, 2017, arXiv: 1711.07405.

[1]

Marcel Braukhoff, Ansgar Jüngel. Entropy-dissipating finite-difference schemes for nonlinear fourth-order parabolic equations. Discrete and Continuous Dynamical Systems - B, 2021, 26 (6) : 3335-3355. doi: 10.3934/dcdsb.2020234

[2]

Yang Liu, Wenke Li. A class of fourth-order nonlinear parabolic equations modeling the epitaxial growth of thin films. Discrete and Continuous Dynamical Systems - S, 2021, 14 (12) : 4367-4381. doi: 10.3934/dcdss.2021112

[3]

José A. Carrillo, Ansgar Jüngel, Shaoqiang Tang. Positive entropic schemes for a nonlinear fourth-order parabolic equation. Discrete and Continuous Dynamical Systems - B, 2003, 3 (1) : 1-20. doi: 10.3934/dcdsb.2003.3.1

[4]

Lili Ju, Xinfeng Liu, Wei Leng. Compact implicit integration factor methods for a family of semilinear fourth-order parabolic equations. Discrete and Continuous Dynamical Systems - B, 2014, 19 (6) : 1667-1687. doi: 10.3934/dcdsb.2014.19.1667

[5]

Yi Cheng, Ying Chu. A class of fourth-order hyperbolic equations with strongly damped and nonlinear logarithmic terms. Electronic Research Archive, 2021, 29 (6) : 3867-3887. doi: 10.3934/era.2021066

[6]

Chao Yang, Yanbing Yang. Long-time behavior for fourth-order wave equations with strain term and nonlinear weak damping term. Discrete and Continuous Dynamical Systems - S, 2021, 14 (12) : 4643-4658. doi: 10.3934/dcdss.2021110

[7]

Marco Donatelli, Luca Vilasi. Existence of multiple solutions for a fourth-order problem with variable exponent. Discrete and Continuous Dynamical Systems - B, 2022, 27 (5) : 2471-2481. doi: 10.3934/dcdsb.2021141

[8]

Takahiro Hashimoto. Existence and nonexistence of nontrivial solutions of some nonlinear fourth order elliptic equations. Conference Publications, 2003, 2003 (Special) : 393-402. doi: 10.3934/proc.2003.2003.393

[9]

Chunhua Jin, Jingxue Yin, Zejia Wang. Positive periodic solutions to a nonlinear fourth-order differential equation. Communications on Pure and Applied Analysis, 2008, 7 (5) : 1225-1235. doi: 10.3934/cpaa.2008.7.1225

[10]

Huafei Di, Yadong Shang, Jiali Yu. Existence and uniform decay estimates for the fourth order wave equation with nonlinear boundary damping and interior source. Electronic Research Archive, 2020, 28 (1) : 221-261. doi: 10.3934/era.2020015

[11]

Jaime Angulo Pava, Carlos Banquet, Márcia Scialom. Stability for the modified and fourth-order Benjamin-Bona-Mahony equations. Discrete and Continuous Dynamical Systems, 2011, 30 (3) : 851-871. doi: 10.3934/dcds.2011.30.851

[12]

Feliz Minhós, João Fialho. On the solvability of some fourth-order equations with functional boundary conditions. Conference Publications, 2009, 2009 (Special) : 564-573. doi: 10.3934/proc.2009.2009.564

[13]

Daniela Giachetti, Maria Michaela Porzio. Global existence for nonlinear parabolic equations with a damping term. Communications on Pure and Applied Analysis, 2009, 8 (3) : 923-953. doi: 10.3934/cpaa.2009.8.923

[14]

Gabriele Bonanno, Beatrice Di Bella. Fourth-order hemivariational inequalities. Discrete and Continuous Dynamical Systems - S, 2012, 5 (4) : 729-739. doi: 10.3934/dcdss.2012.5.729

[15]

Wenjun Liu, Zhijing Chen, Zhiyu Tu. New general decay result for a fourth-order Moore-Gibson-Thompson equation with memory. Electronic Research Archive, 2020, 28 (1) : 433-457. doi: 10.3934/era.2020025

[16]

Changchun Liu. A fourth order nonlinear degenerate parabolic equation. Communications on Pure and Applied Analysis, 2008, 7 (3) : 617-630. doi: 10.3934/cpaa.2008.7.617

[17]

Jinxing Liu, Xiongrui Wang, Jun Zhou, Huan Zhang. Blow-up phenomena for the sixth-order Boussinesq equation with fourth-order dispersion term and nonlinear source. Discrete and Continuous Dynamical Systems - S, 2021, 14 (12) : 4321-4335. doi: 10.3934/dcdss.2021108

[18]

Zhen-Zhen Tao, Bing Sun. Space-time spectral methods for a fourth-order parabolic optimal control problem in three control constraint cases. Discrete and Continuous Dynamical Systems - B, 2022  doi: 10.3934/dcdsb.2022080

[19]

Amine Laghrib, Abdelkrim Chakib, Aissam Hadri, Abdelilah Hakim. A nonlinear fourth-order PDE for multi-frame image super-resolution enhancement. Discrete and Continuous Dynamical Systems - B, 2020, 25 (1) : 415-442. doi: 10.3934/dcdsb.2019188

[20]

Van Duong Dinh. Random data theory for the cubic fourth-order nonlinear Schrödinger equation. Communications on Pure and Applied Analysis, 2021, 20 (2) : 651-680. doi: 10.3934/cpaa.2020284

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (201)
  • HTML views (169)
  • Cited by (6)

Other articles
by authors

[Back to Top]